Seroquel, like any drug, has the potential for abuse and overdose. A person may overdose on Seroquel for a number of reasons or completely by accident. If a person you know is showing signs of Seroquel overdose, get him or her to a hospital as soon as possible.

Seroquel Abuse and Overdose

seroquel effects

An overdose on Seroquel causes a person’s heart rate to speed up.

Seroquel has many side effects which may be dangerous to the user. He or she could potentially overdose on the drug as a result of these side effects. One which often plays a part in overdose is the somnolent effect of the drug. People sometimes take Seroquel in high doses in order to get the effect of being in near sleep. If they build up a tolerance to this effect, they will need to take more and more of the drug in order to feel it, often causing overdose.

The OASAS lists the street names used for Seroquel. They are:

  • Quell
  • Snoozeberries
  • Susie-Q

The abuse and misuse of medications makes a person’s likelihood of overdosing on it higher.

Signs of Seroquel Overdose

Seroquel overdose is caused by a person ingesting too much of the drug. People do this for many reasons. Some patients who are prescribed the medications by their doctors do not understand that there is still a danger involved in taking too much of the medication. They do not feel the same effects that they once did or wish to feel and, therefore, wind up deviating from the dosage given and take too much.

The NLM lists the symptoms and signs of Seroquel overdose. They are:

  • Drowsiness
    • The somnolent effect will kick in if the person uses too much of the drug, making him or her very sleepy and drowsy. If the person falls asleep, someone else may have a very difficult time waking him or her.
  • Dizziness
    • The person will become dizzy and may have difficulty with coordination. As he or she will also be drowsy, it is important to get the individual to sit and be still. It can be dangerous for the person otherwise.
  • Fainting
    • Fainting may also occur during Seroquel overdose. Make sure that the person is safe and comfortable and is not walking around. Take precautions to prevent the person from falling if possible.
  • Fast heartbeat
    • The overuse of antipsychotic medications like Seroquel can often cause fast heartbeat. If a person exhibits signs of this, seek help as soon as possible. In long-term use, Seroquel can cause irregular heartbeat which may lead to heart attack.

What to Do

If you believe someone has overdosed on Seroquel, call 911 immediately. Get the person comfortable, and do not leave him or her until help arrives. You may also call the poison control center at 1-800-222-1222. “If the victim has collapsed or is not breathing,” make sure to seek help immediately as time is absolutely a factor in overdose recovery (NLM). Wait with the person until help has arrived and answer questions from medical professionals as honestly as possible. Knowing the signs of Seroquel overdose can be very important and may save a life.

Leave a Reply

You must be logged in to post a comment.

Seroquel Addiction Support Hotlines

AL - (907) 268-4185IA - (712) 266-3564NV - (775) 473-9889SD - (605) 385-0105
AZ - (623) 806-8786KS - (620) 702-5400NH - (603) 821-0294TN - (423) 254-5434
AR - (501) 205-1895KY - (859) 759-0670NJ - (732) 497-3463TX - (915) 288-3005
CA - (951) 547-1649LA - (318) 737-1144NM - (505) 227-8586UT - (801) 704-5012
CO - (720) 862-3535ME - (207) 221-2169NY - (607) 216-9627VT - (802) 428-4690
CN - (860) 288-5354MD - (240) 449-3880NC - (336) 441-1098VA - (757) 273-8036
DE - (302) 342-8812MA - (617) 206-3810ND - (701) 355-6372WA - (206) 452-5501
DC - (202) 509-9590MI - (586) 439-0608OH - (740) 277-2216WV - (304) 945-0238
FL - (352) 364-0123MN - (763) 447-3216OK - (918) 948-9376WI - (262) 347-3369
GA - (912) 228-5105MS - (601) 206-0830OR - (503) 512-5312WY - (307) 222-0334
ID - (208) 228-5228MO - (314) 549-5171PA - (267) 337-6914
IL - (708) 377-6362MN - (406) 203-4815RI - (401) 288-3581